change of meds

I have had atrial fibrillation for 3 years now and have been on bisoprolol all this time. It always made me feel so tired. I have had 4 episodes last year which were awful and ended up in a&E. My cardiologist has just changed my bisoprolol for flecainide and Adizem . I have been taking them for a week and yesterday went into A fib again. Cardiologist has now increased Felcainide dose from 50mg twice daily to 100mg twice daily. I am hoping this will help but finding that I am now suffering with constipation. Has anyone else had this problem?

5 Replies

oldestnewest
  • Adizem (Diltiazem) is known for causing constipation, don't know about Flecainide.

  • Hi Jenna, I am not medically trained and can only speak from my own experience. I used to take Bisoprolol, but changed to Diltiazem (Adizem) about 2 years ago and have felt far less like a zombie since. I used to take 50mg x 2 Flecainide daily and that did seem to mildly effect my bowels (trying to be polite here!) at first. However, if I took 300mgs as a pill in the pocket, the effect was much greater, but only for a day or two, but I think the situation does improve once the body adjusts to the medication. As Buffafly says, the bumph that comes with Adizem also refers to possible constipation, but it is worth persevering to see if it (forgive the pun) passes!!.....Good luck, John

  • Hi Jenna

    It's all a confidence trick to make you eat more fruit and vegetables to be healthier and to ease the constipation.

    No seriously I suffered very slightly when I changed to diltiazem, but as John says (groan) it passes.

    Be well

    Ian

  • Are these beta blockers?

  • Diltiazem is actually a Calcium Channel Blocker but it does roughly the same job as Bisoprolol and other beta blockers in that it lowers the heart rate. I think the mechanism whereby it does it is slightly different but I don't understand this stuff!

You may also like...